Jump to content
CrazyBoards.org

Zaroxley

Is this anxiety? Trying to define the constant negativity.

Recommended Posts

I’ve been dealing with major depressive disorder and anxiety for several years now. I’ve read a lot of books on psychology and neurology. But I’ve only recently started seeing a psychiatrist. I was getting prescriptions from general physicians. Currently I’m on Wellbutrin and it works great for my depression but my anxiety still shows up. I told my doctor that it feels like an under-lying current. The anxiety is constant but I keep it at bay. He prescribed me Seroquel 25mg. Today is my second day on it. I don’t think I really knew how to describe my anxiety before today because today my brain feels silent. It’s like before there was a constant negative voice, my own voice - I guess, that would always repeat any negative thought I ever had. All my doubts were vocalized by this voice. I’ve never described it as a voice before because I always associated it with just thoughts. But today those thoughts are not there. I’m calm and that’s weird. So my question is, is it really anxiety? 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By wookie
      I am currently on 300 mg of seroquel for bipolar II (mainly depression) and 300 mg Lyrica for anxiety.  I want to come off the Lyrica because I think it might be causing rage and it always seems to happen after my morning dose of 150 mg Lyrica, and 100 mg of Seroquel.  I take 150mg of Lyrica at 9am and then again at 5pm.  My Seroquel is taken at 100 mg at 9am and 200 mg at 9pm.  It is Extended Release.  The Lyrica is in capsule form.
      Any thoughts?  I am smallish 44 yo woman.
    • By whyamihere33
      Hi, everyone. This is my first post! I was diagnosed with atypical depression a while ago and was wondering if anyone else has been dealing with it.
      According to WebMD, one thing that differentiates atypical depression from melancholic depression is "mood reactivity" and it also is characterized by a "more intense reaction or increased sensitivity to rejection, resulting in problems with social and work relationships."  
      I do have these issues and also have another thing on the list, which is "a feeling of being weighted down, paralyzed, or 'leaden'".  Adderall often helps with this feeling, but is by no means a cure-all.
      Anyway, the "mood reactivity" is interesting to me as I've often felt like I was a little bit BPD, maybe Borderline Lite??  Yes, I definitely feel things very intensely (which sucks), have a massive fear of abandonment and rejection, BUT I don't engage in reckless activities like sex with strangers or manipulation tactics, guilt tripping people, attention whore type behavior, etc. I basically just accept it when someone doesn't want to engage with me (it hurts a LOT, but I'd rather just deal than make it worse/embarrass myself by creating drama).
      Having said that, I often do feel like I'm still a teenager on the inside (am in my early 40s)!  Maybe I am emotionally stunted, I don't know. I have an "inner adult" as well, but under stress my inner teenager seems to hijack my thoughts and feelings at times.
      Anyway, I thought it was interesting that this "atypical depression" encompasses these BPD/Complex PTSD-like symptoms and was curious to hear your guys' thoughts. Maybe it is a diagnosis for people who have grown out of their BPDish symptoms enough to need a different category?  Although, I could be wrong/oversimplifying...
    • By troop111
      Greetings,
      I have been struggling with my Bipolar II depression for years, and am now going to pursue ECT due to my being medication resistant. I take 250mg/day of Lamictal (an anticonvulsant), 12mg/day of Valium, and an anti-depressant.
      I had a consultation with the ECT doctor, and he said that not only will my Lamictal make it difficult for him to induce a proper seizure, which I was already aware of, but that Valium, a benzodiazepine, also prevents seizures. I never knew that, but apparently paramedics use a benzodiazepine nose spray for people having seizures.
      So I got hit with two barrels when I was only expecting one: Not only will the Lamictal hinder ECT, but so will my Valium, a benzodiazepine.
      I have hyper-withdrawal syndrome, so I can't just drop the Lamictal (which stopped working years ago) and begin ECT. I'm also at a good Valium dose which I don't want to mess with. The doctor will have to increase the electric charge sent to my brain (as relative to someone not on two drugs that prevent convulsions) in order to induce a seizure.
      I'm understandably wary of having electricity sent through my brain, but given my particular circumstances, I have nothing left to lose. But as stated above, a larger-than-normal charge of electricity will need to be used. I worry that such a high voltage could have lifelong negative side effects, like chronic migraines for instance. Have studies even been done using such potentially high electric charges in modern ECT therapy and what kind of unknown dangers that could elicit?
      Bipolar patients usually have an AC in their med regiment, as well as a benzo of some kind, and I'm sure lots of people with treatment-resistant BP II depression have had ECT. How did they do it? The doctor also said that as treatment continues (Mon, Wed, Fri. for a couple weeks) even a normal person not on seizure-inhibiting drugs has to have the voltage increased with each treatment, as if the brain develops a type of tolerance to the procedures.
      For the sake of simplicity, let's say the voltage scale is from 1-10, with 1 being the typical charge sent into an ECT patient's brain who's not taking two drugs that inhibit seizures. As stated above, the doctor told me it's not uncommon to have to increase the voltage for a regular person not on the drugs I'm on as treatment progresses. Well, I'm taking 250mg of Lamictal and 12mg of Valium daily. For me, let's say instead of 1 voltage, it takes 4 for the first procedure. By the time the entire ECT regiment is finished, let's suppose a regular person will have ended up on a voltage charge of 5. For me, with my seizure-inhibiting drugs, let's say I end up at a 10+ voltage charge. That's what I'm afraid of. Relatively (in the modern sense) untested ECT territory and its effects on the brain.
      I'm aware of the side effects for ECT for regular people, and I'm not bothered. Like I said, I need help desperately. But in my case, essentially taking TWO anticonvulsants, could my brain be permanently damaged by electric charges that could end up being substantially greater than 95% of people who have this procedure done? Do I need to worry that I'll develop side effects, potentially lifelong? Side effects/damage that would be very rare for someone receiving normal, low-voltage charges? Chronic migraines, ticks, general cognitive defects, noticeable loss in creative ability, writing ability, etc. I'll be receiving high-voltage charges, potentially much higher charges than 95% of people who undergo ECT. And as like normal patients, each treatment should require an ever-increasing charge to induce the seizure.
      What should I think about all of this? What should I do?
      I'm in an acute depressive state right now, so treatment may begin in just days. Any help is much appreciated.
      Thanks!
      Troop
    • By Cyclingsarah
      Hi guys,
      just started seroquel/quetiapine 25 mg two days ago. I think it makes me hypomanic. Has anyone else experienced this? Does it go away? 
      Im taking it for bipolar disorder
    • By Blahblah
      Has anyone here come to realize the moments when you are projecting in a relationship? By Projection, I mean the behavior where you do not accept your own thoughts, motivations, desires, and feelings as your own. These "unwanted" feelings or thoughts are dealt with by being projected / placed outside of yourself or attributed to someone else...
      I've noticed (as a chronically depressed, anxious, highly-sensitive person) that I have a habit of often projecting, and misinterpreting other's behavior as critical, unloving, uncaring, angry and disapproving...when in fact, these are the constant ruminations that I have about MYSELF. This is simply how my brain operates in the world. I'm VERY critical of myself (I often see myself as unlovable, unworthy, lazy, too emotional, disorganized, I never do anything right)... Ex: Someone communicates a neutral statement to me, but I over analyze and read into it emotionally, and start feeling and questioning that the person is angry with me or disapproves of me.
      Anyone experience this? How do you de-program your automatic projections?
       
×